MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (M

MEDTRONIC PUERTO RICO OPERATIONS CO. ACTIVA; IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (M
Model Number 37602
Medical Device Problem Codes Impedance Problem (2950); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient saw oor messages from the handset with two different codes- 1703 and 1098.Technical services reviewed oor information with the caller.The patient stated about a year ago starting to have impedance issues and had a procedure done where they unplugged the lead /extension and plugged it in again.Impedance was better but not 100%.Then about 4 months ago, the patient had battery change to percept and had extension replaced and still there is a constant impedance issue and it comes and goes.The patient does not think the implantable neurostimulator (ins) died because of impedance issue but due to regular longevity.The patient went from having 2 ins's to one ins.The patient stated the surgeon noticed there was a difference when the patient was turning their head in a certain direction and determined the lead is the issue.
 
Additional Manufacturer Narrative
Concomitant medical products: product id b35200 lot# serial# (b)(4) implanted: (b)(6) 2022 product type implantable neurosti mulator product id 3387s-40 lot# (b)(4) serial# : product type lead product id 7482a66 lot# serial# (b)(4) product type extension.Other relevant device(s) are: product id: 3387s-40, serial/lot #: (b)(4), ubd: 25-may-2014, udi#: (b)(4); product id: 7482a66, serial/lot #: (b)(4), ubd: 25-feb-2013, udi#: (b)(4).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Continuation of d10: product id: b35200, serial# (b)(6), implanted: (b)(6) 2022, product type: implantable neurosti mulator.Product id: 3387s-40, lot# v779204, product type: lead; product id: 7482a66, serial# (b)(6), product type: extension.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information was received from the manufacturer's representative (rep) who reported that the cause of the oor message/impe dance issues was not determined.Actions taken is surgical intervention is planned in (b)(6).
 
Event or Problem Description
Additional information received from the manufacturer¿s representative (rep) reported the procedure to revise/replace the device was postponed until december.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the manufacturer¿s representative (rep) reported the patient had their leads replaced which resolved the issue and impedances were now normal.
 
Additional Manufacturer Narrative

Brand Name
ACTIVA
Common Device Name
IMPLANTED SUBCORTICAL ELECTRICAL STIMULATOR (M
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key15271338
Report Number3004209178-2022-10671
Device Sequence Number5871083
Product Code MRU
UDI-Device Identifier00613994761064
UDI-Public00613994761064
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
H020007
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Model Number37602
Device Catalogue Number37602
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer08/22/2022
11/18/2022
01/12/2023
Initial Report FDA Received Date08/22/2022
Supplement Report FDA Received Date08/29/2022
11/22/2022
01/17/2023
Date Device Manufactured08/28/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR
Patient SexMale